Alert archive / Iowa / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Quad Cities, IA

July 25, 2025Louisa County, Muscatine County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 25, 2025, 3:59 PM CDT for Louisa County, Muscatine County, Iowa. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2025, 3:59 PM CDT (20:59 UTC)
Expired
Jul 25, 2025, 8:51 PM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Louisa County, IA, Muscatine County, IA

The radar

The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:21 PM CDTRAIN 1.932 Ne Muscatine, IA
Jul 25, 4:32 PM CDTFLASH FLOOD4 Ne Muscatine, IAReport via mPING of street flooding.
Jul 25, 4:45 PM CDTFLASH FLOOD1 Ene Muscatine, IASeveral reports of flooded streets in the downtown of Muscatine. A few reported as temporarily impassable with a foot of water on them.
Jul 25, 4:53 PM CDTRAIN 3.172 Ne Muscatine, IA&&
Jul 25, 5:15 PM CDTFLASH FLOODColumbus Junction, IAReport of high water in the town of Columbus Junction with local creeks overflowing their banks.
Jul 25, 5:30 PM CDTRAIN 2.11 Ssw Muscatine Municip, IATotal rainfall this afternoon.
Jul 25, 6:05 PM CDTRAIN 2.762 Nnw Muscatine, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WGUS53 KDVN 252059
FFWDVN
IAC115-139-260300-
/O.NEW.KDVN.FF.W.0028.250725T2059Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
359 PM CDT Fri Jul 25 2025

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Southwestern Muscatine County in east central Iowa...
  Northwestern Louisa County in southeastern Iowa...

* Until 1000 PM CDT Friday.

* At 359 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches per hour. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muscatine, Columbus Junction, Fruitland, Grandview, Conesville, 
  Columbus City, Letts, Cotter, Wyman, Fredonia, Cranston, Sand 
  Springs, Ardon, Louisa County Fairgrounds, Muscatine Municipal 
  Airport, Cairo and Saulsbury Bridge Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4121 9121 4116 9136 4116 9149 4130 9148
      4142 9133 4152 9114 4145 9101 4142 9103
      4141 9105 4138 9105 4137 9107 4133 9107

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

Titus
3 follow-up statements
021 
WGUS73 KDVN 252311
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
611 PM CDT Fri Jul 25 2025

IAC115-139-260300-
/O.CON.KDVN.FF.W.0028.000000T0000Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-
611 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR SOUTHWESTERN MUSCATINE AND NORTHWESTERN LOUISA 
COUNTIES...

At 611 PM CDT, trained weather spotters reported flooding in and 
near Columbus Junction within the warned area. Between 1 and 3 
inches of rain have fallen. Flooding impacts will continue, but no 
significant additional rainfall is expected. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Muscatine, Columbus Junction, Fruitland, Grandview, Conesville, 
  Columbus City, Letts, Cotter, Wyman, Fredonia, Cranston, Sand 
  Springs, Ardon, Louisa County Fairgrounds, Muscatine Municipal 
  Airport, Cairo and Saulsbury Bridge Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4121 9121 4116 9136 4116 9149 4130 9148
      4142 9133 4152 9114 4145 9101 4142 9103
      4141 9105 4138 9105 4137 9107 4133 9107

FLASH FLOOD...OBSERVED

$$

Titus
523 
WGUS73 KDVN 252316 CCA
FFSDVN

Flash Flood Statement...CORRECTED
National Weather Service Quad Cities IA IL
616 PM CDT Fri Jul 25 2025

IAC115-139-260300-
/O.COR.KDVN.FF.W.0028.000000T0000Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-
616 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR SOUTHWESTERN MUSCATINE AND NORTHWESTERN LOUISA 
COUNTIES...

At 611 PM CDT, trained weather spotters reported flooding in and 
near Columbus Junction and in Muscatine. Between 1 and 3 inches of 
rain have fallen. Flooding impacts will continue, but no significant 
additional rainfall is expected. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Muscatine, Columbus Junction, Fruitland, Grandview, Conesville, 
  Columbus City, Letts, Cotter, Wyman, Fredonia, Cranston, Sand 
  Springs, Ardon, Louisa County Fairgrounds, Muscatine Municipal 
  Airport, Cairo and Saulsbury Bridge Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4121 9121 4116 9136 4116 9149 4130 9148
      4142 9133 4152 9114 4145 9101 4142 9103
      4141 9105 4138 9105 4137 9107 4133 9107

FLASH FLOOD...OBSERVED

$$

Titus
956 
WGUS73 KDVN 260151
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
851 PM CDT Fri Jul 25 2025

IAC115-139-260201-
/O.CAN.KDVN.FF.W.0028.000000T0000Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-
851 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MUSCATINE AND 
NORTHWESTERN LOUISA COUNTIES...

Flood waters continue to recede as the heavy rain threat has ended 
for now. Flash flooding is no longer expected to pose a threat. 
Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Saturday for 
portions of Illinois, Iowa, and northeast Missouri.

&&

LAT...LON 4121 9121 4116 9136 4116 9149 4130 9148
      4142 9133 4152 9114 4145 9101 4142 9103
      4141 9105 4138 9105 4137 9107 4133 9107

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:11 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Chance of showers and storms today mainly south of Hwy 20, increasing coverage tonight into Saturday AM with heavy rainfall and localized flooding potential particularly in counties along and south of I-80. Gusty winds are also possible with a Marginal Risk or level 1 of 5 for severe weather for parts of the area.
  • Heat builds back in Sunday through Tuesday, potentially dangerous, but there will also be episodes of storms making for a challenging temperature forecast and low confidence on the spatial extent and magnitude of the heat (day to day evaluation needed).
Area forecast discussion, Jul 25, 2:11 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
211 PM CDT Fri Jul 25 2025

.KEY MESSAGES...

- Chance of showers and storms today mainly south of Hwy 20,
  increasing coverage tonight into Saturday AM with heavy
  rainfall and localized flooding potential particularly in
  counties along and south of I-80. Gusty winds are also
  possible with a Marginal Risk or level 1 of 5 for severe
  weather for parts of the area.

- Heat builds back in Sunday through Tuesday, potentially
  dangerous, but there will also be episodes of storms making
  for a challenging temperature forecast and low confidence on
  the spatial extent and magnitude of the heat (day to day
  evaluation needed).

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 145 PM CDT Fri Jul 25 2025

GOES visible satellite imagery showed several compact cyclonic
circulations (MCVs) in a corridor stretching from southeast
Iowa into northern Kansas. These low/mid-level impulses were
positioned atop a weak quasi-stationary front as analyzed by
WPC, extending from the Lower Great Lakes back to the southwest
into the Central Plains.

Not a big air mass difference on either side of the boundary
with very humid conditions over the region (dewpoints in the
low/mid 70s). SPC mesoanalysis does show a rather tight north
to south gradient in PWATs from ~1.25" across the north to 2.25"
in the central to southern forecast area. This enhanced
corridor of deep moisture is forecast to gradually shift
northward through tonight into Saturday AM, ahead of the
approaching MCVs. With the anomalously moist air mass -- near
the 98-99th percentile per the NAEFS climatology -- and
expectation for slow storm motions around 10-20 mph at times per
MBE vectors, some locally very heavy rainfall is possible over
the next ~24 hours. Additionally, high freezing levels of 15-16
kft will promote efficient warm rain processes with potential
for peak hourly rain rates around 2-2.5" in the strongest
storms.

Forecasting the most likely placement of the heaviest rain is a
bit tricky, but based on a CAM model consensus counties along
and especially south of I-80 appear to have the highest chances.
The latest HREF LPMM QPF does show potential for localized
bullseyes of 3-4" with 0.5 - 1.5" amounts being more common, and
then a rapid drop off in amounts along/north of Highway 30.
Decided to issue a Flood Watch for counties along/south of I-80
due to the potential for localized flash flooding with 3 hr FFG
values in the 1.5 to 2.5" range. Of course the thick
vegetation/mature crops can handle a lot of water this time of
year, so areas most susceptible will be urban locations and
other low-lying flood prone areas.

For timing, scattered convection is anticipated to develop with
the lead MCV this afternoon and evening, likely to track
through the central portion of the outlook area. More widespread
slow moving showers and storms are then expected tonight, again
with the highest chances south of Highway 30. This activity
will likely linger into Saturday AM and it's possible scattered
storms redevelop during the afternoon. SPC has continued with
the Marginal Risk (level 1 of 5) for severe storms, mainly for
locally damaging winds. And WPC has a Slight Risk (level 2 of 4)
for flash flooding.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 320 AM CDT Fri Jul 25 2025

Saturday night and Sunday models support some amplification of the
upper ridge overhead. The building heights aloft and lack of
any appreciable forcing may limit storm coverage and support
more diurnally induced widely scattered activity. This upper
ridge and increasing heights aloft will also bring a return of the
heat. With corn sweat in prime-time, we'll see some very humid
to oppressive conditions with dew points likely in the mid/upper
70s and possibly 80 in spots. This will bring the potential for
dangerous heat index readings exceeding 100 to around 105 degrees
across much of the area, provided convection and cloud cover stay
limited to allow highs to top out in the upper 80s to around 90.

Monday through Wednesday, the pattern looks to become quite
conducive for periodic storm complexes with an attendant heavy rain
and severe weather threat, as the ridge is suppressed further
to the south allowing our region to reside in the action zone or
'ring of fire' with main belt of westerlies strengthening and
shifting southward through the Northern Plains and Upper Midwest.
This timeframe will also hold the potential for a continuation
of dangerous heat and humidity, but this will likely be a day to
day evaluation because of the uncertainty with temperatures given
the active pattern and potential for rounds of convection.

Beyond mid-week though there are signs pointing to a cooler and
somewhat drier pattern for late next week, as we see a bout
of northwest flow attendant to an eastern Canada low.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1234 PM CDT Fri Jul 25 2025

Isolated to scattered showers and thunderstorms today will have
the highest chances of impacting KMLI. Predominantly MVFR to VFR
conditions through the day today.

Showers and thunderstorms increase in coverage tonight after
around 00Z/26. IFR to MVFR will become increasingly likely
tonight into or through Saturday morning.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Saturday evening for IAZ063>068-076>078-
     087>089-098-099.
IL...Flood Watch through Saturday evening for ILZ009-015>018-
     024>026-034-035.
MO...Flood Watch through Saturday evening for MOZ009-010.

&&

SHORT TERM...Uttech
LONG TERM...McClure
AVIATION...NWS
Hazardous weather outlook, Jul 25, 2:32 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
232 PM CDT Fri Jul 25 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
232 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a chance for scattered thunderstorms this afternoon, and
especially tonight into Saturday morning. The primary threat will
be torrential rainfall and localized flash flooding. A Flood
Watch is in effect for areas approximately along and south of
Highway 30 into Saturday evening.

There is also a Marginal Risk or level 1 of 5 risk for isolated
damaging winds, particularly south of Interstate 80.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Building heat and humidity will combine with near daily
thunderstorm chances through the middle of next week. Strong to
severe thunderstorms and heavy rainfall with a threat for
localized flooding will be possible at times. Current indications
suggests that Sunday and Monday may be the hottest days with heat
index readings potentially over 100 to near 110 degrees.

.SPOTTER INFORMATION STATEMENT...

There is a low chance that spotter activation will be needed
this afternoon into tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:45 PM CDTSpecial Weather StatementDVNLee60 min
Jul 25, 12:46 AM CDTSpecial Weather StatementDVNLee59 min
Jul 25, 1:20 PM CDTFlood WatchDVNCedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 8 more24 hr
Jul 25, 3:47 PM CDTAreal Flood AdvisoryDVNLouisa, Muscatine3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningDVNMuscatine4 hr
Jul 25, 5:08 PM CDTSpecial Weather StatementDVNLinn52 min

Nearby

Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.